Does sudden interruption of Minoxidil while undergoing PRP treatment lead to hair shedding?

I'm 27 years old , l started prp sessions six months ago (one session per month) and also started using minoxidil, it seems to be good and hair loss was obviously reduced , but after those six months , i stopped minoxdil but continued prp , unfortunately my hair shedding retained as before treatment , now it's about one month without minoxidil and only prp , and there's extensive hair shedding , my hair loss is due to androgenic disturbance, is there any answers for my doubts?

Doctor Answers 2

Yes, stopping minoxidil during your treatments can lead to shedding

Minoxidil increases blood flow to the follicle, which aids the growth factors' ability to stimulate the follicle, so stopping it suddenly can lead to shedding. You may want to resume using minoxidil, after discussing this with your physician.


Portland Physician
5.0 out of 5 stars 1 review

Stopping minoxidil on PRP; ENGLEWOOD CLIFFS nj

In my opinion, stopping minoxidil while on PRP can lead to increased shedding. I often tell people who want to stop minoxidil to decrease it slowly. Furthermore,  one can  introduce another agent such as qilib. Hope this helps. Good luck 

Jeffrey Rapaport, MD
Englewood Dermatologic Surgeon
4.6 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.